Statistical Inference for Stochastic Processes

, Volume 21, Issue 3, pp 553–567 | Cite as

Moderate deviations for parameters estimation in a geometrically ergodic Heston process

  • Marie du Roy de Chaumaray


We establish a moderate deviation principle for the maximum likelihood estimator of the four parameters of a geometrically ergodic Heston process. We also obtain moderate deviations for the maximum likelihood estimator of the couple of dimensional and drift parameters of a generalized squared radial Ornstein–Uhlenbeck process. We restrict ourselves to the most tractable case where the dimensional parameter satisfies \(a>2\) and the drift coefficient is such that \(b<0\). In contrast to the previous literature, parameters are estimated simultaneously.


Parameter estimation Maximum likelihood estimator Moderate deviation principle Heston process 


  1. Aït-Sahalia Y, Kimmel R (2007) Maximum likelihood estimation of stochastic volatility models. J Financ Econ 83(2):413–452. doi: 10.1016/j.jfineco.2005.10.006 CrossRefGoogle Scholar
  2. Azencott R, Gadhyan Y (2009) Accurate parameter estimation for coupled stochastic dynamics. In: 7th AIMS conference on dynamical systems, differential equations and applications. Discrete Contin Dyn Syst (suppl.):44–53Google Scholar
  3. Barczy M, Pap G (2016) Asymptotic properties of maximum-likelihood estimators for Heston models based on continuous time observations. Statistics 50(2):389–417. doi: 10.1080/02331888.2015.1044991 MathSciNetzbMATHGoogle Scholar
  4. Ben Alaya M, Kebaier A (2013) Asymptotic behavior of the maximum likelihood estimator for ergodic and nonergodic square-root diffusions. Stoch Anal Appl 31(4):552–573.
  5. du Roy de Chaumaray M (2016) Large deviations for the squared radial Ornstein–Uhlenbeck process. Theory Probab Appl 61(3): 509–546Google Scholar
  6. Cox JC, Ingersoll JE Jr, Ross SA (1985) A theory of the term structure of interest rates. Econometrica 53(2):385–407. doi: 10.2307/1911242 MathSciNetCrossRefzbMATHGoogle Scholar
  7. Dembo A, Zeitouni O (1998) Large Deviations Techniques and Applications. Applications of Mathematics, vol 38, 2nd edn. Springer, New YorkCrossRefzbMATHGoogle Scholar
  8. Feller W (1951) Two singular diffusion problems. Ann Math (2) 54:173–182MathSciNetCrossRefzbMATHGoogle Scholar
  9. Fournié E, Talay D (1991) Application de la statistique des diffusions à un modèle de taux d’intérêt. Finance 12Google Scholar
  10. Gao F, Jiang H (2009) Moderate deviations for squared Ornstein–Uhlenbeck process. Stat Probab Lett 79(11):1378–1386. doi: 10.1016/j.spl.2009.02.011 MathSciNetCrossRefzbMATHGoogle Scholar
  11. Gradshteyn IS, Ryzhik IM (1980) Table of integrals, series, and products. Academic Press, LondonzbMATHGoogle Scholar
  12. Heston SL (1993) A closed-form solution for options with stochastic volatility with applications to bond and currency options. Rev Financ Stud 6:327–343CrossRefzbMATHGoogle Scholar
  13. Kutoyants YA (2004) Statistical inference for ergodic diffusion processes. Springer Series in Statistics. Springer, LondonGoogle Scholar
  14. Lamberton D, Lapeyre B (1997) Introduction au calcul stochastique appliqué à la finance, 2nd edn. Ellipses Édition Marketing, PariszbMATHGoogle Scholar
  15. Lee R (2004) Option pricing by transform methods: extensions, unification, and error control. J Comput Finance 7:51–86CrossRefGoogle Scholar
  16. Lewis AL (2000) Option valuation under stochastic volatility. Finance Press, Newport BeachzbMATHGoogle Scholar
  17. Overbeck L (1998) Estimation for continuous branching processes. Scand J Stat Theory Appl 25:111–126. doi: 10.1111/1467-9469.00092 MathSciNetCrossRefzbMATHGoogle Scholar
  18. Stein E, Stein J (1991) Stock price distributions with stochastic volatility: an analytic approach. Rev Financ Stud 4:727–752CrossRefzbMATHGoogle Scholar
  19. Veraart AED, Veraart LAM (2012) Stochastic volatility and stochastic leverage. Ann Finance 8(2–3):205–233. doi: 10.1007/s10436-010-0157-3 MathSciNetCrossRefzbMATHGoogle Scholar
  20. Zani M (2002) Large deviations for squared radial Ornstein–Uhlenbeck processes. Stoch Process Their Appl 102(1):25–42. doi: 10.1016/S0304-4149(02)00156-4 MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2017

Authors and Affiliations

  1. 1.Institut de Mathématiques de Bordeaux UMR 5251Université de BordeauxTalence CedexFrance

Personalised recommendations